Pure Herbs Protein Extract Recall [US]


United StatesUS/Silver Spring: Pure Herbs recalls some Protein Extract due to undeclared milk and soy ingredients, both known allergens. FDA: http://ht.ly/kUtS7
Direct link: http://www.fda.gov/Safety/Recalls/ucm351443.htm

Additional information:
The US Food and Drug Administration (“FDA”) reports the hazard was discovered during a routine FDA inspection when a review of the ingredients found that milk and soy were not listed on the product’s main label. The Protein Extract was sold through mail order, direct delivery and retail stores.

According to the FDA, the recalled Protein Extract was distributed prior to April 30, 2013 but there are no expiration dates on the product. The Protein Extract is packaged in 4 ounce and 1 ounce amber glass bottles with a Pure Herbs Ltd. Logo, the phrase “Natural Herbal Extracts” underneath the logo, and the word “Protein” on the front panel. All lot numbers are included in this recall.

About Milk and Soy Allergies:
For some people, milk (and milk products) and soy (and soy products) are a source of urgent, dangerous and potentially deadly, allergic reactions. Due to modern food manufacturing methods, milk products may not “look” or “sound” as if they are derived from milk. Some examples of foods with milk proteins include artificial butter or cheese flavor; casein or caseinates; curds; ghee; hydrolysates; lactalbumin and lactalbumin phosphate; lactose, lactoglobulin, lactoferrin and lactulose; and finally, rennet (originally, ground calves’ stomach but more often now, by-products of genetically engineered bacteria, mold or yeast).

Similarly, many foods have soy-based ingredients including edamame (soybeans in pods), hydrolyzed soy protein, miso, soy protein isolate, soy sauce, tamari, tempeh, teriyaki sauce, textured vegetable protein (“TVP”) and tofu. In addition, lax labeling laws in many countries allow manufacturers to use (but not declare) small amounts of soy in “artificial flavoring”, hydrolyzed vegetable protein, vegetable broth and others. Although levels of these allergens are comparatively small, they may cause dangerous allergic reactions, including Anaphylactic Shock.

Anaphylactic Shock could occur in consumers who are allergic to milk, nut, soy and/or wheat ingredients within a very short time, potentially leading to severe injury and/or death. If you suspect Anaphylactic Shock, call-9-1-1 or other local emergency number for immediate transport to a medical center. If trained and an emergency kit is available, it may be appropriate to give an injectable drug such as Epinephrine (also known as adrenaline or adrenalin) to the affected individual. Trade names of these products include EpiPen, Twinject, Adrenaclick, Anapen, Jext, Allerject and Auvi-Q. Please note: even patients who are apparently stabilized should still go to hospital for emergency evaluation. Further treatment is often necessary.

You can learn more about food allergies from the US National Institutes of Health (“NIH”) at http://1.usa.gov/IZWUlm.

Recalls Direct RIN: 2013-1976
About the Recalls Direct service: http://wp.me/P2bVty-2
Visit the Living Safely site: http://www.LivingSafely.org/
E. & O. E.

%d bloggers like this: